Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the cause for fever,headaches and bloating with negative pregnancy test after a depot?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
hi my name is XXXXXXX my depo shot 3 month ends next week but lately i have been having slight irregular fevers, headaches, lightheadedness, and bloating. I exercise 2hrs a day and eat healthy.. I took a pregancy test and it came out negative. Could the test be wrong?
Posted Thu, 26 Apr 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Raju A.T 1 hour later

Thanks for your query,

The test is reliable and the false negatives are very low. Since the expiry of the depot is one week ahead I could assure that you are safe for the next two weeks and need not to worry. You would be much more safer if you go for additional birth control measure like condom till you get the next shot.

If you are still suspicious of the pregnancy and only if you miss a period then the better and sensitive test would be blood HCG determination.The need for which i do not see in you.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: What is the cause for fever,headaches and bloating with negative pregnancy test after a depot? 48 minutes later
How come though i am having symptoms of being pregant? I have felt tired with bloatiness. mood swings and so on for almost two weeks now. I read that its slim to none to get pregant on the depo since it stops the whole process.
Answered by Dr. Raju A.T 8 minutes later
Hi again,

Thanks for following me up,

The symptoms which occur in pregnancy are due to the hormonal imbalance that occurs then.Such symptoms can be expected whenever there is hormone levels alteration by any medications.Symptoms alone cannot be consider reliable to confirm pregnancy.

Yes, you are right .The chances of getting pregnancy when on Depot are very less since its three months ( one week less) the strength/ the desired hormone levels may not be attained accurately hence to prevent the what so ever low chances, I would recommend any addition birth control measure like barrier method.

Wish you Good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor